Alert archive / Nevada / Red Flag Warnings in 2014

Red Flag Warning 20, NWS Reno, NV

October 24, 2014

NWS Reno, NV issued this red flag warning at Oct 24, 2014, 1:15 PM PDT. It took effect at Oct 25, 2014, 8:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2014, 1:15 PM PDT (20:15 UTC)
In effect from
Oct 25, 2014, 8:00 AM PDT
Expired
Oct 25, 2014, 7:57 PM PDT
In force
12 hr
Issued by
NWS Reno, NV

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WWUS85 KREV 242015
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
115 PM PDT FRI OCT 24 2014

NVZ450-250815-
/O.UPG.KREV.FW.A.0010.141025T1500Z-141026T0300Z/
/O.NEW.KREV.FW.W.0020.141025T1500Z-141025T2200Z/
WESTERN NEVADA SIERRA FRONT-
115 PM PDT FRI OCT 24 2014

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 3 PM PDT SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 8 AM TO 3 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. WIND PRONE
  AREAS ALONG THE SIERRA FRONT MAY GUST UP TO 65 MPH.

* HUMIDITY...13 TO 22 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

NVZ453-459-250815-
/O.UPG.KREV.FW.A.0010.141025T1500Z-141026T0300Z/
/O.NEW.KREV.FW.W.0020.141025T1500Z-141026T0300Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
115 PM PDT FRI OCT 24 2014

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR WEST CENTRAL NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 8 AM TO 8 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. STRONGEST
  WINDS NORTH OF HIGHWAY 50.

* HUMIDITY...11 TO 19 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HOON

HTTP://WEATHER.GOV/RENO
4 follow-up statements
656 
WWUS85 KREV 242157
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
257 PM PDT FRI OCT 24 2014

NVZ450-251500-
/O.CON.KREV.FW.W.0020.141025T1500Z-141025T2200Z/
WESTERN NEVADA SIERRA FRONT-
257 PM PDT FRI OCT 24 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 3 PM PDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA
SIERRA FRONT...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. WIND 
  PRONE AREAS ALONG THE SIERRA FRONT MAY GUST UP TO 65 MPH.

* HUMIDITY...13 TO 22 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

NVZ453-459-251500-
/O.CON.KREV.FW.W.0020.141025T1500Z-141026T0300Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
257 PM PDT FRI OCT 24 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR WEST CENTRAL
NEVADA...

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. STRONGEST 
  WINDS NORTH OF HIGHWAY 50.

* HUMIDITY...11 TO 19 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
352 
WWUS85 KREV 251312
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
612 AM PDT SAT OCT 25 2014

NVZ450-252200-
/O.CON.KREV.FW.W.0020.141025T1500Z-141025T2200Z/
WESTERN NEVADA SIERRA FRONT-
612 AM PDT SAT OCT 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY FOR THE WESTERN
NEVADA SIERRA FRONT...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. WIND 
  PRONE AREAS ALONG THE SIERRA FRONT MAY GUST UP TO 65 MPH.

* HUMIDITY...15 TO 22 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

NVZ453-459-260115-
/O.CON.KREV.FW.W.0020.141025T1500Z-141026T0300Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
612 AM PDT SAT OCT 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR WEST CENTRAL NEVADA...

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. STRONGEST 
  WINDS NORTH OF HIGHWAY 50.

* HUMIDITY...11 TO 19 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
891 
WWUS85 KREV 252136
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
236 PM PDT SAT OCT 25 2014

NVZ450-252245-
/O.EXP.KREV.FW.W.0020.000000T0000Z-141025T2200Z/
WESTERN NEVADA SIERRA FRONT-
236 PM PDT SAT OCT 25 2014

...RED FLAG WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON FOR
STRONG WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...

RAIN AND HIGH ELEVATION SNOW IS STARTING TO MOVE INTO THE RENO-
CARSON-TAHOE AREA THIS AFTERNOON. STRONG WINDS WILL CONTINUE
THROUGH THE EVENING, BUT THE RISING HUMIDITY WILL ALLOW THE RED
FLAG WARNING TO EXPIRE.

$$

NVZ453-459-260300-
/O.CON.KREV.FW.W.0020.000000T0000Z-141026T0300Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
236 PM PDT SAT OCT 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR WEST CENTRAL NEVADA...

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. STRONGEST 
  WINDS NORTH OF HIGHWAY 50.

* HUMIDITY...8 TO 18 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HOON

HTTP://WEATHER.GOV/RENO
534 
WWUS85 KREV 260257
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
757 PM PDT SAT OCT 25 2014

NVZ453-459-260400-
/O.CAN.KREV.FW.W.0020.000000T0000Z-141026T0300Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
757 PM PDT SAT OCT 25 2014

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITY FOR WEST CENTRAL NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG
WARNING.

WIND GUSTS ARE DECREASING ACROSS THE REGION BY MAY REMAIN ABOVE 30
MPH FOR A FEW HOURS. HUMIDITY VALUES HAVE CLIMBED ABOVE 25 PERCENT
FOR MOST AREAS. SO THE RED FLAG WARNING IS ALLOWED TO EXPIRE AT 8
PM. 

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Oct 24, 3:16 AM PDT, 9 hours 59 minutes earlier.

Area forecast discussion, Oct 24, 3:16 AM PDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
316 AM PDT FRI OCT 24 2014

.SYNOPSIS...
AFTER A WARM AND SUNNY AFTERNOON TODAY, LOW PRESSURE OFF THE WEST
COAST WILL MOVE INLAND ON SATURDAY, BRINGING A PERIOD OF STRONG
GUSTY WINDS ALONG WITH LIGHT RAIN AND MOUNTAIN SNOW. COOLER
CONDITIONS WITH LINGERING SHOWERS ARE EXPECTED SUNDAY, WITH MILD
AND DRIER CONDITIONS MONDAY THROUGH THURSDAY.

&&

.SHORT TERM...
LITTLE CHANGE TO THE SHORT TERM FORECAST. AN OFFSHORE TROUGH
DIGGING ALONG 130W WILL CREATE A WARM AND BREEZY AFTERNOON ACROSS
WESTERN NV AND THE SIERRA TODAY. BREEZY SOUTHWEST WINDS WILL
COMBINE WITH LOW HUMIDITY FOR A MODERATE FIRE THREAT ACROSS
WESTERN NV THIS AFTERNOON. RIDGE LEVEL WINDS WILL STRENGTHEN
MARKEDLY TODAY AND THIS EVENING, AND WITH GUSTS UP TO 40 MPH AT
LAKE TAHOE A LAKE WIND ADVISORY IS IN EFFECT STARTING LATE THIS
EVENING.

AS THE TROUGH MOVES ONSHORE, WINDS AT RIDGE LEVEL CONTINUE TO
STRENGTHEN TONIGHT AND SATURDAY MORNING. THERE MAY BE SOME
ISOLATED DOWNSLOPE GUSTS ALONG THE FRONT RANGE SATURDAY MORNING,
BUT THIS POTENTIAL IS LIMITED BECAUSE RIDGE LEVEL WINDS ARE
SOUTH- SOUTHWEST AND NOT DIRECTLY CROSS-BARRIER. NONETHELESS,
VERY WINDY CONDITIONS ARE EXPECTED SATURDAY WHILE A COLD FRONT
CROSSES THE SIERRA AND WESTERN NV. A WIND ADVISORY REMAINS IN
EFFECT FOR SATURDAY INCLUDING THE HIGHWAY 395 CORRIDOR FROM LASSEN
SOUTHWARD TO MONO COUNTY AND ALSO FOR NORTHWEST NV, FOR GUSTS UP
TO 55 MPH. STRONGER GUSTS UP TO 70 MPH ARE FORECAST FOR WIND PRONE
LOCATIONS. ALTHOUGH WIND GUSTS ARE LESS LIKELY TO REACH ADVISORY
CRITERIA IN WEST CENTRAL NV, AREAS OF BLOWING DUST WILL BE
POSSIBLE SATURDAY AFTERNOON AND EVENING. DRY CONDITIONS AHEAD OF
THE COLD FRONT COULD ALSO CREATE CRITICAL FIRE WEATHER CONDITIONS
SATURDAY FOR PORTIONS OF WESTERN NV, SEE THE FIRE WEATHER SECTION
BELOW FOR ADDITIONAL DISCUSSION.

RAIN IS LIKELY SATURDAY AFTERNOON THROUGH EVENING FROM THE TAHOE
BASIN NORTHWARD. STORM TOTALS BY SUNDAY MORNING OF AROUND 0.20
INCHES ARE EXPECTED AT SOUTH LAKE TAHOE, AND 0.25-0.50 INCHES ARE
POSSIBLE FARTHER NORTH FOR NORTHEAST CA INCLUDING PLUMAS AND
LASSEN COUNTIES, AND FOR THE SURPRISE VALLEY AND NORTHERN WASHOE
COUNTY. SNOW LEVELS ABOVE 9000 FEET SATURDAY WILL LOWER TO
7000-7500 FEET BY SUNDAY MORNING. HOWEVER, BY THE TIME SNOW
LEVELS DROP BELOW 8000 FEET SATURDAY NIGHT, MOST OF THE
PRECIPITATION WILL HAVE DIMINISHED. AN INCH OR TWO OF SNOW MAY
ACCUMULATE ON HIGHER PEAKS SATURDAY NIGHT BUT ARE UNLIKELY TO
SIGNIFICANTLY IMPACT MOUNTAIN PASSES. JCM/MJD

.LONG TERM...MONDAY THROUGH THURSDAY...
I MADE FEW CHANGES TO THE LONG TERM FORECAST ESPECIALLY GIVEN THE
UNCERTAINTY MID-LATE WEEK. EARLY ON, THE MODELS ARE IN AGREEMENT
WITH THE JET REMAINING IN THE PACIFIC NORTHWEST WITH THE WEAKENING
FRONT DRAGGING ACROSS SOMETIME WEDNESDAY, WITH A SLIGHT CHANCE OF
SHOWERS NORTH OF I-80. TEMPERATURES WILL GRADUALLY WARM BACK ABOVE
NORMAL FOR MIDWEEK AFTER A COOL DAY MONDAY.

LATE WEEK, THE MODELS DIVERGE SIGNIFICANTLY. THE GFS IS MORE
PROGRESSIVE, WINDIER AND WETTER ESPECIALLY BY FRIDAY WITH THE NEXT
SYSTEM. THE EC CUTS THE NEXT SYSTEM OFF THE COAST WITH A STRONG
RIDGE OVER THE GREAT BASIN. THESE RUNS HAVE FLIP FLOPPED WITH EACH
OTHER THE PAST 36 HOURS WHEN THE GFS WAS RIDGY AND THE EC SHOWED THE
TROUGH. I BELIEVE THE EC ENSEMBLE MEAN IS PROBABLY THE WAY TO GO. IT
SHOWS A LOT OF UNCERTAINTY, BUT IT IS ALSO MORE PROGRESSIVE THAN THE
EC BUT A LITTLE SLOWER THAN THE GFS. THE FORECAST REMAINS LOW
CONFIDENCE, BUT RETAINED THE SLIGHT CHANCE/LOW CHANCE OF PRECIP
FORECAST FOR LATE WEEK. IF ANYTHING, I BELIEVE WE MAY BE UNDERDOING
IT JUST A BIT AS WE GET TO FRIDAY. LEFT TEMPS MILD AS WINDS AND
MIXING WILL OFFSET ANY COOLING ALOFT AT LEAST INITIALLY. WALLMANN

&&

.AVIATION...
EXPECT GENERAL VFR CONDITIONS NEXT 24 HOURS WITH SOME LOCALLY BREEZY
CONDITIONS AS WINDS GUST TO 25 KTS NEAR THE SIERRA. ANY LOCAL MVFR
CONDITIONS OVER WESTERN LASSEN COUNTY WILL DISSIPATE THIS MORNING AS
THE JET LIFTS NORTH.

SATURDAY, THE MAIN SYSTEM MOVES IN WITH INCREASING WINDS ALOFT.
WINDS WILL BE LOCALLY BREEZY AFTER 06Z TONIGHT WITH SOME MTN WAVE
TURBULENCE. AFTER 12Z SAT, THE WINDS INCREASE WITH TURBULENCE AND
LLWS LIKELY WHERE WINDS ARE CHANNELED BY STRONG WINDS ALOFT. IN
GENERAL, EXPECT SW WINDS OF 25-30 KT AT THE TERMINALS WITH GUSTS
40-45 KTS AFT 15Z POSSIBLY LASTING THROUGH 00Z SUN.

AS THE COLD FRONT NEARS, EXPECT SOME MVFR/IFR CONDITIONS IN -RA WITH
MTN OBSCN. THIS WILL BEGIN OVER WESTERN LASSEN BY 18Z AND SLOWLY SAG
SOUTHEAST TO I-80 BY 00Z. THE BIGGEST THREAT WILL REMAIN IN THE
SIERRA. WALLMANN

&&

.FIRE WEATHER...
WINDS WILL INCREASE TODAY WITH GUSTS 25-30 MPH WITH RH AROUND
10-15%. THE BIGGER CONCERN WILL BE SATURDAY AS STRONG WINDS ARE
EXPECTED THROUGHOUT THE AREA AHEAD OF A STRONG COLD FRONT. THE FRONT
IS EXPECTED TO MOVE INTO LASSEN COUNTY AROUND 18Z AND THROUGH THE
I-80 CORRIDOR NEAR 00Z AND MONO/MINERAL COUNTIES BY 04Z.

WINDS AHEAD OF THE FRONT WILL GUST TO 55 MPH AND LOCALLY HIGHER
IN WIND PRONE AREAS. THE AREA OF BIGGEST CONCERN WILL BE SOUTH OF
I-80 IN WESTERN NEVADA. RH WILL BE INCREASING SIGNIFICANTLY OVER
TODAY NORTH OF I-80 SO IT IS LESS OF A CONCERN THERE. WITH AREAS
SOUTH OF I-80 REMAINING AHEAD OF THE FRONT LONGEST, RH LOOKS TO
DROP TO 15-25%. COMBINED WITH THESE STRONG WINDS, CRITICAL
CONDITIONS ARE POSSIBLE. WINDS ALSO LOOK TO GUST ALONG THE HIGHWAY
95 CORRIDOR AS THE PEAK OF THE WINDS AND THE FRONTAL TIMING IS
IDEAL FROM A CLIMATOLOGICAL PERSPECTIVE. WILL HOIST A FIRE WEATHER
WATCH FROM 8 AM TO 8 PM SATURDAY FOR NV ZONES 450, 453 AND 459. I
BELIEVE 453/459 STAND THE BEST CHANCE SINCE THEY WILL BE AHEAD OF
THE FRONT LONGER, BUT 450 COULD HIT FOR A WHILE LATE MORNING/EARLY
AFTERNOON. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 8 AM TO 11 PM PDT SATURDAY NVZ003-005.

     LAKE WIND ADVISORY FROM 11 PM THIS EVENING TO 11 PM PDT SATURDAY
     FOR LAKE TAHOE IN NVZ002.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING NVZ450-453-459.

     LAKE WIND ADVISORY FROM 11 AM TO 11 PM PDT SATURDAY FOR PYRAMID
     LAKE IN NVZ004.

CA...WIND ADVISORY FROM 8 AM TO 11 PM PDT SATURDAY CAZ070-071.

     WIND ADVISORY FROM 11 AM TO 11 PM PDT SATURDAY CAZ073.

     LAKE WIND ADVISORY FROM 11 PM THIS EVENING TO 11 PM PDT SATURDAY
     FOR LAKE TAHOE IN CAZ072.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 6:36 AM PDTFire Weather WatchREV7 hr

Nearby

Red Flag Warnings in Nevada, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.